Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Dry cough, high BP, high heart rate, shortness of breath. Taking atenolol. Suggestion?

Hi there, my mother is taking atenolol 50 mg every morning for many years, and about 2 weeks ago, the doc increased her dosage from 50 mg/day to 75 mg/day (25 mg to take in the evening). Also, he added lisinopril 5mg/day two weeks ago as well. One weeks ago, she started dry cough . Not a lot, but it was bothering her. So the doc stopped lisinopril and changed to losartan (12.5 mg/day). She started the new med (along with atenolol) last Friday, and instead bringing down her blood pressure and heart rate , the readings actually went up. She started cough again in the afternoon on Sat., and by Sunday afternoon, she lost her voice, and she complained about shortness of breath. Does this sound like she is allergic to losartan? We were told losartan is more gentle than lisinopril...
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Cardiologist 's  Response
THESE MAY BE allergic reaction, ALTHOUGH RARE : hives; difficulty breathing; swelling of your face, lips, tongue, or throat,wheezing,.
IMMEDIATELY DISCONTINUE LOSARTAN AND GO TO DOCTOR
ALSO DISCUSS WITH DOCTOR ABOUT ATENOLOL ( NON CADIOSLECTIVE)- LONG TERM LEADS TO GLUCOSE INTOLERANCE AND OTHER SIDE EFFECTS . ASK DOCTOR TO CHANGE TO METOPROLOL ( CARDIOSLECTIVE)
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor